Indian Journal of Critical Care Medicine
Medknow Publications on behalf of the Indian Society of Critical Care Medicine
Vol. 15, No. 1, 2011, pp. 55-57
Bioline Code: cm11012
Full paper language: English
Document type: Case Report
Document available free of charge
Indian Journal of Critical Care Medicine, Vol. 15, No. 1, 2011, pp. 55-57
© Copyright 2011 Indian Journal of Critical Care Medicine.
Drug interaction leading to prolonged sedation in a postoperative high risk coronary bypass surgery patient|
Bobade, Shrikant; Kulkarni, Vinay; Dhumne, Sudhir; Barde, Saurabh; Chauhan, Jitesh & Sharma, Avinash
Use of midazolam infusion in mechanically ventilated patient is an established practice in critical care. In our case, the use of erythromycin as a prokinetic agent for better tolerance of enteral feeding and paralytic ileus led to an interaction between midazolam and erythromycin, which resulted in prolonged and deeply sedated patient. In a critically ill patient, there is always a possibility of multiple drug interactions. It is important to understand them and they should be considered before starting new medication.
Erythromycin, midazolam, prolonged sedation
Alternative site location: http://www.ijccm.org/